Skin Necrosis After Cheek Filler? (photo)

hi i had a small amount of filler done to my cheek dents this evening. the area was massaged quite a bit, and now the area is looking very swollen and bruised. i'm scared something is wrong. should i go to the doctor tmrw? or the er tonight?

Doctor Answers (7)

Skin Necrosis after Filler

+1

You do not have skin necrosis which is the loss of skin but bruising after your injections. Call the physician who did the fillers who call examine you and describe what happened and make recommendations to treat this problem which is probably temporary.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Skin Necrosis After Cheek Filler?

+1

Photos show early ecchymosis. But if you are SO concerned yes seek medical attention. In fact for sure see the injecting doc. What filler was used?? You did not specify. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Bruising from fillers

+1

Your photos suggest that you got a little bruised from the fillers. However, a formal exam in person would be ideal. And if concerned speak to your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Relax, Doesn't look like necrosis

+1

Relax flyhoney, this appears to be bruising from the injection and massage.  You don't say what type of filler you had injected which may also make a difference.  If you are really concerned give your doctor a call and discuss your concerns with him or her.  Good luck.

Steven Schuster, MD
Boca Raton Plastic Surgeon
4.5 out of 5 stars 3 reviews

Swelling and bruising after fillers

+1

Your photos appear to show swelling and bruising that can be typical after a filler injection. There do not appear to be any signs of skin necrosis. I always recommend waiting several weeks for the bruising and swelling to go down after the treatment before worrying about any long-term adverse effects.

For future injections, please make sure you are not taking any dietary supplements, medications, vitamins, or herbs that are associated with excess bruising from filler injections. Those to avoid for at least 10 days prior to injection include non-steroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (Motrin, Advil) or naproxen (Aleve), aspirin, vitamin E, omega-3 fatty acids (fish oil), licorice, garlic, ginger, ginkgo, and other herbal supplements. The degree of bruising from filler injections may also be affected by injection techniques such as fan like injections, higher injection volumes, and more rapid injection times.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Concerns after a filler

+1

If you have concerns such as these immediately after your filler, you need to contact the doctor who injected the product or seek immediate medical attention.  I do not think we can give you a good answer of your question by just looking at the picture.  

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Filler bruises

+1

I think you are OK.Thank you for your great photos. I think these are just bruises and not necrosis. The fillers can  bruise for up to 10 days after a treatment.You can also swell for about 3 days.I would hold off on any more massaging. Let the product settle on it's own.You should check in with your doctor in the morning.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.